Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 54, NWS Charleston, SC

July 14, 2000Bulloch County, Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 14, 2000, 9:23 PM EDT for Bulloch County, Screven County, Georgia. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 14, 2000, 9:23 PM EDT (01:23 UTC)
Expired
Jul 14, 2000, 10:00 PM EDT
In force
37 min
Issued by
NWS Charleston, SC
Area
Whole counties

Counties Bulloch County, GA, Screven County, GA

The radar

The Charleston,SC radar (KCLX), 60 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 9:30 PM EDTThunderstorm Wind 50 EHopeulikit, GALarge limbs and power lines down.
Jul 14, 9:35 PM EDTThunderstorm Wind 50 ERocky Ford, GATrees and power lines down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2000-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2630 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2000-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2630 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 150123
SVRCHS
GAC031-251-150200-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
923 PM EDT FRI JUL 14 2000

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN SCREVEN COUNTY IN EAST CENTRAL GEORGIA.
  NORTHERN BULLOCH COUNTY IN SOUTHEAST GEORGIA.

* UNTIL 1000 PM EDT.

* AT 920 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM NEAR
  HOPEULIKIT...OR ABOUT 8 MILES NORTHWEST OF STATESBORO...MOVING EAST
  AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DOVER.
  CAPTOLO.
  OLIVER.

NICKEL SIZE HAIL AND 70 MPH WINDS ARE EXPECTED IN THE WARNED ASREA.

$$

LAT...LON 3260 8199 3243 8194 3248 8152 3270 8158

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:40 PM EDT, 6 hours 43 minutes earlier.

Area forecast discussion, Jul 14, 2:40 PM EDT, 6 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
240 PM EDT FRI JUL 14 2000

SFC ANALYSIS SHOWS FRNTL BNDRY CONTINUES ACROSS THE SRN PORTION OF
THE CWA AND LOOKS TO BE WEAKENING AS IT TRIES TO DROP S. A SECONDARY
FRONT TO MOVE INTO THE AREA FROM THE NW SAT AND SAT NIGHT AS UPR LOW
MOVES SE TOWARDS THE REGION.

MODELS SHOW DRYING TREND AT MID AND UPR LVLS THROUGH THE SHORT RANGE
PERIOD...WHICH IS ALREADY WELL UNDERWAY AS EVIDENCED BY WATER VAPOR
IMAGERY. NGM LOOKS TO BE DRYING US OUT MORE THAN THE ETA AT THE
SFC...BUT THINK THE SFC MOISTURE WILL LINGER A LITTLE LONGER. PW
VALUES TO DROP TO AROUND 1.5 BUT INSTABILITIES STILL SUFFICIENT FOR
CHANCE ACTIVITY TONIGHT AND AT LEAST SLIGHT CHANCE FOR SAT. SPC HAS
AREA IN A SLIGHT RISK FOR SAT. FCST SOUNDINGS SUPPORT THIS WITH CAPE
VALUES IN THE 3500 RANGE AND LIS AROUND -8. BEST SHORTWAVE ENERGY TO
REMAIN TO THE N OF THE AREA HOWEVER...WEAK LOBES OF VORT TO SWING
THROUGH ALONG WITH APPROACHING FRONTAL BNDRY AND SEABREEZE TO BE AN
ADDITIONAL FOCUS.

THE ETA RESHARPENS THE UPR TROF SAT NIGHT AND SUN AS ADDITIONAL
SHORTWAVE ENERGY ROTATES SE INTO IT. THE AVN CONTINUES TO BE THE
MOST AGGRESSIVE WITH CLOSING OFF THE UPR LOW AND DROPPING IT INTO THE
SE. WILL CONTINUE AN ISOLATED WIDELY SCATTERED POP FOR SAT NIGHT AND
SUN AS IT CANNOT BE RULED OUT WITH RESIDUAL LOW LVL MOISTURE AND
WEAK UPR SUPPORT.

IN GENERAL WILL GO WITH HIGHER POPS THAN GUID INDICATES. PLAN TO GO
IN BETWEEN FWC AND FAN FOR MAX TEMPS. MAX TEMPS SHOULD INCREASE SAT
FROM TODAYS TEMPS WITH 850 TEMPS INCREASING AND WINDS BECOMING W TO
SW WITH SIMILAR OR SLIGHTLY LOWER TEMPS ON SUN AS THICKNS VALUES
DECREASE WITH APPROACH OF UPR LOW.

FOR THE EXTENDED...AT LEAST A SLIGHT CHANCE POP CANNOT BE RULED OUT
THROUGH THE PERIOD.

MARINE...WINDS E 10 KT WITH SEAS 2 TO 3 FT OVER SC PORTION AND
VARIABLE LIGHT WINDS OVER GA PORTION WITH SEAS 2 FT. WINDS SHOULD
BECOME SW TONIGHT AND W TO SW SAT AND SAT NIGHT RETURNING TO SW
SUN. WILL GO WITH A MAX OF 15 KT SAT NIGHT AND SUN. LITTLE CHANGE IN
SEAS EXPECTED...MINOR INCREASE THROUGH THE PERIOD.

PRELIM NUMBERS
CHS BB 074/092 072/093 071 183222
SAV BB 073/094 070/094 071 183222
CHL BB 078/087 077/087 076 183222
NBC BB 075/094 071/095 070 183222
RBW BB 072/095 068/093 069 183221

.CHS...
SC...NONE.
GA...NONE.

SLF

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.